MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7550
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Seizures (2063); Loss of consciousness (2418); Confusion/ Disorientation (2553)
Date of Event 02/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured in section as the customer's weight was not provided.
 
Event or Problem Description
An advocate reported that the customer obtained a blood glucose reading of 336 mg/dl at 12:19 p.M.On the contour next link 2.4 meter.Based on this reading, the customer took an unknown amount of insulin bolus from the insulin pump.Upon repeat testing, the customer obtained the following readings: 156 mg/dl at 2:18 p.M., 79 mg/dl at 5:26 p.M.And 58 mg/dl at 10:18 p.M.With the reading of 79 mg/dl, the customer experienced symptoms of hypoglycemia such as confusion and loss of consciousness.The customer went to the hospital where he had a seizure.No treatment details for the hypoglycemic event was provided.The customer was discharged from the hospital on (b)(6) 2020.The advocate was advised to return the device for evaluation.Replacement meter and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the suspected device for evaluation.Therefore, an in-house contour next link 2.4 meter was tested with the in-house contour next test strips from lot # 9fhe01f using a blood sample, which gave a satisfactory performance.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key9810453
Report Number1810909-2020-00121
Device Sequence Number16866659
Product Code NBW
UDI-Device Identifier10301937550154
UDI-Public10301937550154
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2021
Device Model Number7550
Device Catalogue Number7550
Device Lot Number9FHE01F
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age40 YR